Migraines and pizotifen

Hiya I will try to keep this as short as I can

I have suffered with migraines since I was 12.

When I was about 16 my Dr tried me on some preventitives at first I tried pizotifen gradually going up in doses til I got to 1.5mg as I was still at school I decided they weren't good for me because I was suffering very badly with the tiredness and I was unable to wake up early to be honest I didn't really give them very much if a chance.

My Dr then tried me on beta blockers but I stopped them because they also didn't seem to be helping me then I just didn't bother to go back and entertain any more preventative because I was young and silly and just thought nothing would work.

I'm 26 now and they seem to be getting worse and worse I have pinned most of my worst migraines down to being menstrual migraines (when I don't have migraines I have that foggy headachey hangover type feeling constantly) if I'm lucky ill get a couple of days a month where I feel fine and my heads clear and not hurting at all.

Anyway so I went back to give preventatives a go again and again she precribed me pizotifen well at first I struggled so badly with the tiredness and loss of concentration etc which isn't good as I do shift work in care! But iv sort of got used to it I'm on 1.5mg again now and at the very beginning I thought they were working great I only had a few headaches and a handful of migraines which was much better than usual but then I realised that I hadn't been on my period yet (couldn't think of a nicer way to say it sorry) and when I did come on my migraines came back as usual and I'm on the implant so some months I also only have about 5-7 days when im not on which doesn't help with my migraines.

I'm going back to the Dr's today to talk about the fact that I don't think they are working for me I just wondered if anyone had any advice on what I could try next or whether to just see if she'll up the dose of pizotifen and see if that helps? But I don't want to struggle any more with the tiredness and I also get constipation with these tablets.

Thanks for any help sorry it's long winded

X

1 Reply

oldestnewest
  • I was on that several years ago. Worked fro a year and was fab! but then died off. I have read a lot about that on this site.

    I now have Propanolol and has worked well in the month or so I have been taking it.

    Headaches defo dies off and also I am not getting the tiredness I had (I think I had that simply because I was getting a lot of headaches and wasn't making me feel great).

    Also, I did not get a menstrual migraine this month and that must be due to the Propanolol which is a miracle!

    Hope this helps and that you get the peace you need!

You may also like...